The Annals of Probability

Characterization of Subclasses of Class $L$ Probability Distributions

A. Kumar and B. M. Schreiber

Full-text: Open access


The subclasses of class $L$ probability distributions recently studied by K. Urbanik are characterized by requiring that certain functions be convex and have derivatives of some fixed order. The extreme points of certain compact convex sets of probability measures are determined, and this information is then used to obtain a representation of the characteristic functions of the probability distributions in those classes, in the same manner as Urbanik has proceeded for the class $L$.

Article information

Ann. Probab., Volume 6, Number 2 (1978), 279-293.

First available in Project Euclid: 19 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Primary: 60B15: Probability measures on groups or semigroups, Fourier transforms, factorization
Secondary: 60E05: Distributions: general theory 60F05: Central limit and other weak theorems 60G50: Sums of independent random variables; random walks 28A50: Integration and disintegration of measures

Characteristic function Levy-Khincthine representation extreme points infinitely divisible distribution convex function completely monotonic function


Kumar, A.; Schreiber, B. M. Characterization of Subclasses of Class $L$ Probability Distributions. Ann. Probab. 6 (1978), no. 2, 279--293. doi:10.1214/aop/1176995573.

Export citation